MAUDE Adverse Event Report: BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE

BIO-DETEK INCORPORATED STAT PADZ HVP MULTI FUNCTION ELECTRODES; DEFIB/PACING ELECTRODE
Model Number 8900-4004
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), after removing the electrode pads burns were found on the patient's skin.The customer was unable to provide information on the degree of the burn.
 
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Additional Manufacturer Narrative
The stat padz used during the event were returned to zoll medical corporation for evaluation.The pads were visually inspected and noted hair stuck to the front pad.The pads passed continuity testing.It is important to note that during defibrillation therapy, patients can experience burns and redness due to a high measured patient impedance.This could be for a variety of reasons including, but not limited to, skin preparation, electrode application, or poor coupling.Zoll recommends that patients are cleaned and clipped prior to applying electrode pads to assure good coupling of electrode to skin contact.Poor coupling appears to be a factor in this patient event.Analysis for reports of this type has not identified an increase in trend.

Brand Name
STAT PADZ HVP MULTI FUNCTION ELECTRODES
Common Device Name
DEFIB/PACING ELECTRODE
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key16857553
Report Number1218058-2023-00093
Device Sequence Number20964326
Product Code MKJ
UDI-Device Identifier00847946016456
UDI-Public00847946016456
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date05/14/2024
Device Model Number8900-4004
Device Catalogue Number8900-4004
Device Lot Number2022A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown